MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088804
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the right internal carotid artery (ica) using a neuron max 6f 088 long sheath (neuron max).It was noted that the patient¿s anatomy was tortuous.During the procedure, the physician used the neuron max with no issue.However, upon completion of the procedure, while removing the neuron max the radio-opaque marker came off.Therefore, the physician pinned the radio-opaque marker to the internal green introducer and removed the neuron max containing the radio-opaque marker from the patient¿s body without incident.There was no adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the dilator was inserted through the neuron max through an rotating hemostasis valve (rhv).The atraumatic tip of the neuron max was folded over and the marker band was detached.The marker band was found on the od of the neuron max.The neuron max had a cut approximately 75.5 cm from the hub.Conclusions: evaluation of the returned neuron max revealed that the distal tip was folded back; the marker band was proximal to its initial position.The distal tip folding back likely contributed to the markerband detachment.The root cause of the distal tip folding was unable to be determined.Further evaluation revealed a cut on the neuron max body which was likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8022265
Report Number3005168196-2018-02159
Device Sequence Number16489506
Product Code DQY
UDI-Device Identifier00814548012216
UDI-Public00814548012216
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2019
Device Catalogue NumberPNML6F088804
Device Lot NumberC09291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer02/01/2019
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Date Report Sent to FDA01/01/2005